Skip to main content
Log in

Kirszbraun's Theorem and Metric Spaces of Bounded Curvature

Geometric & Functional Analysis GAFA Aims and scope Submit manuscript

Cite this article


We generalize Kirszbraun's extension theorem for Lipschitz maps between (subsets of) euclidean spaces to metric spaces with upper or lower curvature bounds in the sense of A.D. Alexandrov. As a by-product we develop new tools in the theory of tangent cones of these spaces and obtain new characterization results which may be of independent interest.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Institutional subscriptions

Similar content being viewed by others

Author information

Authors and Affiliations


Additional information

Submitted: June 1996, final version: November 1996

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Lang, U., Schroeder, V. Kirszbraun's Theorem and Metric Spaces of Bounded Curvature. GAFA, Geom. funct. anal. 7, 535–560 (1997).

Download citation

  • Issue Date:

  • DOI: